| Catalog Number |
R51008004L |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/30/2025
Type of Reportable Event
Malfunction
Event or Problem Description
As reported, one cordis 8mm 4cm saber radianz percutaneous transluminal angioplasty (pta) balloon and one 7mm 4cm saber radianz pta balloon popped during an angiogram procedure.There was no reported injury to the patient.The devices will be returned for evaluation.
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
Additional Manufacturer Narrative
As reported, one cordis 8mm 4cm saber radianz percutaneous transluminal angioplasty (pta) balloon and one 7mm 4cm saber radianz pta balloon popped during an angiogram procedure.There was no reported injury to the patient.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 82307517 presented no issues during the manufacturing process that can be related to the reported event.Based on the limited information provided, the reported customer complaint of ¿balloon burst" could not be observed.Without the return of the device, it is not possible to draw a conclusion about a clinical relationship between the device and the event.The cause of the reported event could not be determined.It is possible that factors related to the procedure, handling, and/or patient anatomy contributed to the reported event.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ based on the information available for review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no corrective/preventative actions will be taken at this time.
Event or Problem Description
As reported, one cordis 8mm 4cm saber radianz percutaneous transluminal angioplasty (pta) balloon and one 7mm 4cm saber radianz pta balloon popped during an angiogram procedure.There was no reported injury to the patient.Additional information and device return was requested; however, neither were obtained after multiple attempts made.